I Hate Dialysis Message Board
Welcome, Guest. Please login or register.
November 19, 2019, 07:08:16 AM

Login with username, password and session length
Search:     Advanced search
529163 Posts in 33287 Topics by 12355 Members
Latest Member: Di Girl
* Home Help Search Login Register
+  I Hate Dialysis Message Board
|-+  Dialysis Discussion
| |-+  Dialysis: Transplant Discussion (Moderator: KarenInWA)
| | |-+  Prednisone
0 Members and 1 Guest are viewing this topic. « previous next »
Pages: [1] Go Down Print
Author Topic: Prednisone  (Read 232 times)
Aaisha.Dar
Full Member
***
Offline Offline

Posts: 397


« on: October 05, 2019, 05:37:54 PM »

Im on 20 mg prednisone and I blew up. Although I am not eating much it feels very difficult to eat. I am out of breath and my chest is heavy while sitting. These changes to my body are hard to adjust to because i am.so bloated and its hard to carry extra weight around. Any tips? Doctor said he will taper off soon
Logged
Simon Dog
Elite Member
*****
Offline Offline

Gender: Male
Posts: 3209


« Reply #1 on: October 06, 2019, 10:56:45 AM »

There are far worse side effects possible with Prednisone, for example Avascular Necrosis (AVN).     Prednisone done got me a new ceramic/metal hip.

Many transplant centers use a Prednisone free protocol, which actually means no prednisone after a short initial period.  I am just over a year out on Taco + Cellcept w/o Prednisone.
Logged
Aaisha.Dar
Full Member
***
Offline Offline

Posts: 397


« Reply #2 on: October 06, 2019, 11:15:22 AM »

Ive had quite some complications these past few weeks. At first i was not on prednisone but now i am. I am not taking cellcept now. Just taco and prednisone.
Logged
Aaisha.Dar
Full Member
***
Offline Offline

Posts: 397


« Reply #3 on: November 04, 2019, 08:11:02 PM »

I got tapered to 5mg prednisone. I dont mean to sound like a complainer but the swelling in different parts of my body Im not used to it. Do any of you guys have much side effects while on 5mg? I cant sleep much, my swelling in my face and stomach, and the worst hair loss. These side effects really suck
Logged
iolaire
Elite Member
*****
Offline Offline

Gender: Male
Posts: 1734


« Reply #4 on: November 05, 2019, 05:20:36 AM »

The main side effects I had post transplant were really bad dreams and poor sleep. I tried to help my sleep with Tylenol PM.

Iím on 5 mg now but donít have the side effects. Iíd guess thatís due to my body size as Iím at 196 lbs now. Iíd hope that they would taper that down dose  for you and your body size as your new kidney stabilizes.
Logged

Transplant July 2017 from out of state deceased donor, waited three weeks the creatine to fall into expected range, dialysis December 2013 - July 2017.

Well on dialysis I traveled a lot and posted about international trips in the Dialysis: Traveling Tips and Stories section.
Simon Dog
Elite Member
*****
Offline Offline

Gender: Male
Posts: 3209


« Reply #5 on: November 05, 2019, 05:21:34 AM »

Don't mess with the dosing on your own even if you don't like the side effects.

When my MD was a neph fellow, his overlord (attending) had a patient doing nicely on 5mg Prednisone only.  In his infinite wisdom, the attending decided to go drugless since it was such a small dose.   That patient lost his transplant.
Logged
Aaisha.Dar
Full Member
***
Offline Offline

Posts: 397


« Reply #6 on: November 05, 2019, 08:34:49 AM »

Despite me absolutely hating the side effects I will not stop it. Kidneys do not come often so I will try my best to stay ontop of all my medications. I feel 5mg is a very small dose hopefully i start to see a decrease in the swelling and my hair stops falling out. I do know though it takes a while for the side effects to decrease it depends how long and how much you were taking before. Last month I was on 40mg! Im glad I am not on such a high dose now.
Logged
Pages: [1] Go Up Print 
« previous next »
 

Powered by MySQL Powered by PHP SMF 2.0.15 | SMF © 2017, Simple Machines Valid XHTML 1.0! Valid CSS!